Alert archive / Arizona / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Tucson, AZ

March 1, 20154 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Mar 1, 2015, 8:11 PM MST for 4 counties in Arizona. It took effect at Mar 2, 2015, 11:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2015, 8:11 PM MST (03:11 UTC)
In effect from
Mar 2, 2015, 11:00 AM MST
Expired
Mar 3, 2015, 1:00 AM MST
In force
14 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WWUS45 KTWC 020311
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
811 PM MST SUN MAR 1 2015

...VALLEY RAIN AND MOUNTAIN SNOW FOR SOUTHEAST ARIZONA MONDAY AND
MONDAY NIGHT...

AZZ510-511-021115-
/O.NEW.KTWC.WS.W.0002.150302T1800Z-150303T0800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
811 PM MST SUN MAR 1 2015

...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 1 AM MST
TUESDAY ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING ABOVE 6500 FEET...WHICH IS IN EFFECT FROM 11 AM MONDAY TO
1 AM MST TUESDAY.

* IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL
  HAZARDOUS.

* TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST DURING THE
  DAY MONDAY...INCREASING MONDAY AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 12 INCHES ARE
  EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE
  8000 FEET.

* SNOW LEVELS...AROUND 8000 TO 8500 FEET DURING THE
  MORNING...FALLING TO 7000 FEET BY LATE MONDAY AFTERNOON. BY
  MIDNIGHT...SNOW LEVELS WILL BE AT OR BELOW 6000 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH
  LOCALLY HIGHER GUSTS...BEFORE BECOMING WESTERLY IN THE
  AFTERNOON.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ514-021115-
/O.NEW.KTWC.WW.Y.0003.150302T1800Z-150303T0800Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
811 PM MST SUN MAR 1 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM MONDAY TO 1 AM
MST TUESDAY ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 6500 FEET... WHICH IS IN EFFECT FROM 11 AM
MONDAY TO 1 AM MST TUESDAY.

* IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL
  HAZARDOUS.

* TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST MONDAY
  MORNING BEFORE INCREASING DURING THE AFTERNOON AND EVENING HOURS.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES
  ARE EXPECTED ABOVE 7000 FEET. ISOLATED HIGHER AMOUNTS ARE
  POSSIBLE ABOVE 8500 FEET.

* SNOW LEVELS...AROUND 8500 FEET DURING THE MORNING HOURS BEFORE
  FALLING TO 7000 FEET BY LATE MONDAY AFTERNOON. BY MIDNIGHT SNOW
  LEVELS WILL BE AT OR BELOW 6500 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER
  GUSTS IN THE MORNING...BECOMING MORE WESTERLY IN THE AFTERNOON.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
722 
WWUS45 KTWC 020959
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
259 AM MST MON MAR 2 2015

...VALLEY RAIN AND MOUNTAIN SNOW FOR SOUTHEAST ARIZONA TODAY AND
TONIGHT...

AZZ510-511-022300-
/O.CON.KTWC.WS.W.0002.150302T1800Z-150303T0800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
259 AM MST MON MAR 2 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 AM MST TUESDAY ABOVE 6500 FEET...

A WINTER STORM WARNING ABOVE 6500 FEET REMAINS IN EFFECT FROM 11
AM THIS MORNING TO 1 AM MST TUESDAY.

* IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW AS WINDS START
  THE DAY AT AROUND 15 TO 25 MPH...BUT STRENGTHEN TO 30 TO 40 MPH
  WITH HIGHER GUSTS...WHICH WILL MAKE TRAVEL HAZARDOUS.

* TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST DURING THE
  DAY TODAY...INCREASING THIS AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 12 INCHES 
  ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE 
  ABOVE 8000 FEET.

* SNOW LEVELS...AROUND 8000 TO 8500 FEET DURING THE MORNING...
  FALLING TO 7000 FEET BY LATE THIS AFTERNOON. BY MIDNIGHT...
  SNOW LEVELS WILL BE AT OR BELOW 6000 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS INCREASING TO 30 TO 40 MPH WITH
  LOCALLY HIGHER GUSTS DURING THE AFTERNOON HOURS...BEFORE BECOMING
  WESTERLY IN THE LATE AFTERNOON AND EARLY EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ514-022300-
/O.CON.KTWC.WW.Y.0003.150302T1800Z-150303T0800Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
259 AM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 1 AM MST TUESDAY ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 1 AM MST TUESDAY. 

* IMPACTS...PERIODS OF SNOW AND BLOWING SNOW AS WINDS START THE
  DAY AT AROUND 15 TO 25 MPH...BUT STRENGTHEN TO 30 TO 40 MPH WITH
  HIGHER GUSTS...WHICH WILL MAKE TRAVEL HAZARDOUS.

* TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST TODAY BEFORE
  INCREASING DURING THE AFTERNOON AND EVENING HOURS.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 
  INCHES ARE EXPECTED ABOVE 7000 FEET. ISOLATED HIGHER AMOUNTS 
  ARE POSSIBLE ABOVE 8500 FEET.

* SNOW LEVELS...AROUND 8500 FEET DURING THE MORNING HOURS BEFORE
  FALLING TO 7000 FEET BY LATE THIS AFTERNOON. BY MIDNIGHT SNOW
  LEVELS WILL BE AT OR BELOW 6500 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS STARTING THE DAY AT 15 TO 25
  MPH BUT INCREASING TO 30 TO 40 MPH WITH HIGHER GUSTS IN THE
  AFTERNOON...BECOMING MORE WESTERLY IN THE LATE AFTERNOON AND
  EARLY EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
332 
WWUS45 KTWC 022146
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST MON MAR 2 2015

AZZ510-511-030800-
/O.CON.KTWC.WS.W.0002.000000T0000Z-150303T0800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
246 PM MST MON MAR 2 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY
ABOVE 6500 FEET...

A WINTER STORM WARNING ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
1 AM MST TUESDAY. 

* IMPACTS...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW ALONG WITH
  BLOWING SNOW DUE TO STRONG GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS.

* TIMING...RAIN AND SNOW WILL BE INCREASING THIS AFTERNOON INTO
  THIS EVENING.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 10 TO 12 INCHES
  ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE
  8000 FEET.

* SNOW LEVELS...FALLING TO 7000 FEET BY LATER THIS AFTERNOON. BY
  MIDNIGHT...SNOW LEVELS WILL BE AT OR BELOW 6000 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH LOCALLY
  HIGHER GUSTS BECOMING WESTERLY THIS EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ514-030800-
/O.CON.KTWC.WW.Y.0003.000000T0000Z-150303T0800Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
246 PM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST
TUESDAY ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
1 AM MST TUESDAY. 

* IMPACTS...PERIODS OF SNOW AND BLOWING SNOW ALONG WITH WINDS OF
  30 TO 40 MPH WITH HIGHER GUSTS...WHICH WILL MAKE TRAVEL HAZARDOUS.

* TIMING...RAIN AND SNOW CONTINUING INTO THE EVENING HOURS.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 
  INCHES ARE EXPECTED ABOVE 7000 FEET. ISOLATED HIGHER AMOUNTS 
  ARE POSSIBLE ABOVE 8500 FEET.

* SNOW LEVELS...FALLING TO 7000 FEET LATER THIS AFTERNOON. BY
  MIDNIGHT SNOW LEVELS WILL BE AT OR BELOW 6500 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH HIGHER GUSTS
  BECOMING MORE WESTERLY LATER THIS AFTERNOON INTO THIS EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
804 
WWUS45 KTWC 030410
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
910 PM MST MON MAR 2 2015

AZZ514-030515-
/O.CAN.KTWC.WW.Y.0003.000000T0000Z-150303T0800Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
910 PM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

AT 9 PM MST ONLY A FEW LIGHT SHOWERS REMAINED NEAR THE CATALINA
AND RINCON MOUNTAINS. UP TO 1 INCH ADDITIONAL SNOWFALL IS
POSSIBLE OVERNIGHT.

$$

AZZ510-511-030800-
/O.CON.KTWC.WS.W.0002.000000T0000Z-150303T0800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
910 PM MST MON MAR 2 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY
ABOVE 6500 FEET...

A WINTER STORM WARNING ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
1 AM MST TUESDAY. 

* IMPACTS...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW ALONG WITH 
  BLOWING SNOW DUE TO STRONG GUSTY WINDS WILL MAKE TRAVEL 
  HAZARDOUS. 

* TIMING...RAIN AND SNOW WILL TAPER OFF IN THE EARLY MORNING
  HOURS.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES
  ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE
  8000 FEET.

* SNOW LEVELS...SNOW LEVELS NEAR 7000 FEET THIS EVENING WILL FALL
  TO FALLING TO 6000 FEET OR BELOW AFTER MIDNIGHT.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH LOCALLY HIGHER
  GUSTS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
310 
WWUS45 KTWC 030806
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
106 AM MST TUE MAR 3 2015

AZZ510-511-030915-
/O.EXP.KTWC.WS.W.0002.000000T0000Z-150303T0800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM
106 AM MST TUE MAR 3 2015

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

LIGHT TO MODERATE SNOW SHOWERS WILL REMAIN POSSIBLE OVERNIGHT...
BUT THE MODERATE TO HEAVY SNOW HAS ENDED. THEREFORE...THE WINTER
STORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 1 AM MST THIS MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 2:00 PM MST, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 1, 2:00 PM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SUN MAR 1 2015

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST
WILL BRING STRONG AND GUSTY WINDS AGAIN MONDAY. PERIODS OF VALLEY
RAIN AND MOUNTAIN SNOW ARE POSSIBLE MAINLY ACROSS THE HIGHER TERRAIN
TO THE NORTH OF TUCSON TONIGHT...THEN BECOMING WIDESPREAD FROM WEST
TO EAST MONDAY TO GO ALONG WITH COOLER TEMPERATURES. PRECIPITATION
CHANCES WILL LESSEN CONSIDERABLY MIDWEEK WITH DRY CONDITIONS
AREAWIDE AND WARMER TEMPERATURES BY THE END OF THE WEEK.

&&

.DISCUSSION...A MILD AND BREEZY AFTERNOON ACROSS SOUTHEAST ARIZONA
WITH AREAS FROM TUCSON EASTWARD SEEING MOSTLY CLEAR SKIES WITH
LOCATIONS TO THE WEST OF TUCSON SEEING PARTLY TO OCCASIONALLY MOSTLY
CLOUDY SKIES. THIS IS ALL OUT AHEAD OF AN UPPER LOW THAT IS NOW JUST
OFF THE CENTRAL/SOUTHERN CALIFORNIA COAST AND GRADUALLY MOVING TO
THE SOUTH. A WELL ESTABLISHED PLUME OF MOISTURE CONTINUES THIS
AFTERNOON FROM WELL OFF THE BAJA COAST INTO NRN BAJA/SRN CALIFORNIA
AND THEN EASTWARD INTO THE LOWER COLORADO RIVER VALLEY AND NORTHERN
PORTIONS OF ARIZONA. WITH THE TROUGH AXIS TRANSITIONING FROM WEST TO
EAST MORE TOWARDS A NORTH-SOUTH AXIS...THAT IS KEEPING THE MOISTURE
PLUME TO OUR WEST AND WILL CONTINUE TO DO SO THROUGH THIS EVENING
WITH ONLY A SLIGHT CHANCE OF SHOWERS AND MOUNTAIN SNOW SHOWERS TO
THE NORTH OF TUCSON THIS EVENING. AS THE TROUGH AND ASSOCIATED PLUME
OF MOISTURE AND SURFACE COLD FRONT START TO MOVE EASTWARD LATE
TONIGHT...PRECIPITATION CHANCES WILL GRADUALLY INCREASE FOR FAR
WESTERN AREAS AND ACROSS THE HIGHER TERRAIN FROM TUCSON NORTHWARD.
PRECIPITATION AMOUNTS OVERNIGHT WILL BE MINIMAL THOUGH WITH THE BULK
EXPECTED MONDAY. SNOW LEVELS THROUGH TONIGHT WILL REMAIN AT
8000-9000 FEET.

THE SURFACE COLD FRONT WILL MOVE THROUGH THE AREA FROM WEST TO EAST
DURING THE DAY MONDAY...ACROSS THE WESTERN DESERTS DURING THE
MORNING...THROUGH THE CENTRAL SECTIONS OF THE FORECAST AREA
INCLUDING TUCSON DURING THE AFTERNOON AND THEN INTO EASTERN AREAS IN
THE EARLY EVENING. A 3 TO 7 HOUR PERIOD OF PRECIPITATION IS EXPECTED
ALONG WITH AND BEHIND THE FRONT AS IT MOVES THROUGH THE AREA. THE
NUMERICAL GUIDANCE IS FINALLY NOW IN GOOD AGREEMENT WITH ONLY MINOR
DIFFERENCES IN THE FRONTAL TIMING. WITH THE BEST ASCENT AND FORCING
TO THE NORTH AND WEST OF THE AREA...WE HAVE GONE AHEAD AND TWEAKED
QPF VALUES DOWN SLIGHTLY WITH ABOUT 0.20 TO 0.6 INCHES IN OUR
FORECAST AREA...WITH THE GREATEST AMOUNTS TO THE NORTH AND WEST OF
TUCSON WITH LESSER AMOUNTS TO THE SOUTH AND EAST. SNOW LEVELS WILL
START AT 8000-9000 FEET BUT LOWER TO 6000 FEET OR SO AFTER THE
FRONTAL PASSAGE. THE EXPECTATION IS FOR ABOUT 5 TO 9 INCHES OF SNOW
ABOVE 8000 FEET AND 3 TO 6 INCHES ABOVE 6500 FEET FOR THE MOUNTAINS
FROM TUCSON NORTH AND EASTWARD INCLUDING THE
CATALINA/RINCONS...PINALENOS AND WHITE MOUNTAINS. THE SKY ISLANDS TO
THE SOUTH AND EAST OF TUCSON WILL SEE LESS SNOW. THESE NUMBERS ARE
STILL ON THE MARGINAL SIDE FOR A WINTER WEATHER ADVISORY AND GIVEN
STILL SOME UNCERTAINTY ON SNOW AMOUNTS...WILL LET LATER SHIFTS
REEVALUATE NEED FOR ANY WINTER WEATHER HEADLINES. BREEZY TO WINDY
CONDITIONS ARE EXPECTED AHEAD OF THE COLD FRONT ON MONDAY WITH THE
STRONGEST WINDS SOUTH AND EAST OF TUCSON IN COCHISE COUNTY WHICH
WILL APPROACH ADVISORY LEVELS.

PRECIPITATION WILL TAPER OFF FOR EASTERN AREAS ON MONDAY NIGHT AS
THE COLD FRONT AND TROUGH AXIS ALOFT SHIFT TO THE EAST. THERE WILL
BE ANOTHER DISTURBANCE ALOFT DROPPING DOWN OFF THE CALIFORNIA COAST
INTO A CLOSED LOW WITH GREATER STREAM SEPARATION TUESDAY BUT THIS IS
EXPECTED TO STAY TO THE WEST OF OUR AREA ON TUESDAY.
THUS...SOUTHEAST ARIZONA LOOKS TO GENERALLY BE BETWEEN SYSTEMS WITH
ONLY SLIGHT CHANCE OF PRECIPITATION. THIS UPPER LOW WILL ATTEMPT TO
EJECT EASTWARD TUESDAY NIGHT INTO WEDNESDAY SO HAVE MAINTAINED
SLIGHT CHANCES OF PRECIPITATION INTO WEDNESDAY FOR EASTERN AREAS.
TEMPERATURES WILL REMAIN ON THE COOL SIDE STARTING MONDAY AND
CONTINUING THROUGH WEDNESDAY. THEREAFTER...BROAD WEAK TROUGHINESS
WILL REMAIN OVER THE REGION INTO THE END OF THE WORK WEEK BUT THE
ATMOSPHERE WILL BE DRYING OUT SO HAVE KEPT POPS BELOW MENTIONABLE
LEVELS WITH WARMING TEMPERATURES.

&&

.AVIATION...VALID THRU 03/00Z.
AN APPROACHING SLOW MOVING STORM SYSTEM WILL BE IMPACTING THE AREA
THRU MONDAY AFTERNOON OR 03/00Z. SCTD MID-LEVEL CLOUDS FROM KTUS W
WILL GRADUALLY BECOME BKN AND LOWER A BIT OVER THE NEXT 12-18 HRS.
ISOLD -SHRA EARLY THIS EVENING WELL W OF KTUS WILL GRADUALLY
INCREASE IN AREAL COVERAGE BETWEEN 02/05Z AND 02/12Z IN ADVANCE OF
APPROACHING COLD FRONT AND SLOWLY SPREAD E. ISOLD MVFR CONDS NR SHRA
AFT 02/10Z. CONFIDENCE STILL A LITTLE LOW ON TIMING OF -SHRA INTO
KTUS AND KOLS BUT DID PUT VCSH IN THE TAF STARTING AROUND 15Z-16Z.
AREAS E OF KTUS WILL SEE SCTD MID-HI LEVEL CLOUDS THRU 02/07Z WITH
MID-LEVEL CLOUD DECKS BCMG SCT-BKN THEREAFTER WITH ISOLD -SHRA DVLPG
AFT 02/12Z.

SFC WINDS SW 10-20 KTS THRU 02/03Z THEN DIMINISHING TO 5-12 KTS. S
WIND INCRG 10-25 KTS WITH HIGHER GUSTS MONDAY IN ADVANCE OF
APPROACHING COLD FRONT. THE STRONGEST WINDS AFTER 02/15Z WILL BE
FROM KTUS E. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A SLOWLY APPROACHING STORM SYSTEM JUST OFF THE
CENTRAL CALIFORNIA COAST WILL MAINTAIN BREEZY SW WINDS ACROSS THE
AREA TODAY AND EVEN SOMEWHAT STRONGER MONDAY AS A FRONT MOVES ACROSS
THE AREA. FAIRLY STRONG WINDS WILL CONTINUE THROUGH TONIGHT OVER
HIGHER TERRAIN. A FEW LIGHT SHOWERS ARE EXPECTED WEST AND NORTH OF
TUCSON TODAY AND TONIGHT WITH SHOWERS SPREADING ACROSS ALL AREAS
MONDAY THROUGH TUESDAY BEFORE DIMINISHING WEDNESDAY WITH DRY
CONDITIONS EXPECTED THEREAFTER. THE SHOWERS WILL BE IN THE FORM OF
SNOW ABOVE 8000 FT THROUGH MONDAY THEN DROPPING TO AROUND 6000 FEET
LATE MONDAY THROUGH WEDNESDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

GL

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:11 PM MSTWinter Weather AdvisoryTWCPima, Pinal25 hr
Mar 2, 2:59 AM MSTWind AdvisoryTWCCochise, Graham, Pima, Pinal, Santa Cruz16 hr

Nearby

Winter Storm Warnings in Arizona, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.